| Model Number |
G04136 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Needle Stick/Puncture (2462); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that a middle lumens of two triple lumen polyurethane central venous catheters from the same lot "get punctured".Access was obtained using the patient's femoral vein.Due to "perforation in guide of middle lumen" occurring, the device was withdrawn and the access site was changed.No adverse effects to the patient have been reported.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
A photo of the label of the complaint device with the location of the issue was provided on (b)(6) 2021.The photo indicates that leakage occurred at the junction of the catheter and catheter lumen.
Event or Problem Description
Additional information provided 06oct2021 stated when they "purged" (interpreted as flushed) the device, leakage was noted.The device was not placed in the patient.
Additional Manufacturer Narrative
Correction: b5, d6a, d6b, h6 - health eff clinical code.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Correction: a2, a3, a4, b3, b5, h6 - health eff clinical code, h6 - health eff impact code.B3 - date of event: "in the last month" prior to (b)(6) 2021.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Upon further investigation, it was determined the two devices previously interpreted as part of the same incident occurred during a different event.This report will now capture one used triple lumen polyurethane central venous catheter set from lot 9938185 in which the middle lumen was perforated.This event occurred in the month prior to (b)(6) 2021.No other details regarding this event have been provided.The second device previously reported under this report number is being captured in medwatch report number: 1820334-2022-00234.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported to cook on 18may2021 by (b)(6) that the middle lumen of a triple lumen polyurethane central venous catheters (rpn: c-utlm-501j-rsc; lot: 9938185) was punctured and leaked.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned for evaluation.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and related subassembly lots revealed no relevant non-conformances.A search of database records found one additional complaint involving the reported lot number which was received from the same facility, having the identical reported difficulty.However, since there is objective evidence the dhr was fully executed, cook medical has concluded there is no evidence that the devices were manufactured out of specification.Cook also reviewed product labeling.Instructions for use (ifu) document [c_t_ulmbhce_rev 6 [uncoated and heparin-coated central venous catheters] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: suggested catheter maintenance ¿ to prevent clotting or possibility or air embolus, the double lumen¿s #2 lumen, the triple-lumen¿s #2 and #3 lumens, and the five-lumens #2, #3, #4, and #5 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per ml of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Precautions: ¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Notify attending physician immediately.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, no device return, and the results of the investigation, cook has concluded the root cause for this event is component failure, being defined as component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.